Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Free boundary value problems for analytic functions in the closed unit disk

Authors: Richard Fournier and Stephan Ruscheweyh
Journal: Proc. Amer. Math. Soc. 127 (1999), 3287-3294
MSC (1991): Primary 30C45; Secondary 30C55
Published electronically: May 11, 1999
MathSciNet review: 1618666
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We shall prove (a slightly more general version of) the following theorem: let $\Phi $ be analytic in the closed unit disk $\overline{\mathbb{D}}$ with $\Phi:[0,1]\rightarrow (0,1]$, and let $B(z)$ be a finite Blaschke product. Then there exists a function $h$ satisfying: i) $h$ analytic in the closed unit disk $\overline{\mathbb{D}}$, ii) $h(0)>0$, iii) $h(z)\neq 0$ in $\overline{\mathbb{D}}$, such that

\begin{displaymath}F(z):=\int _{0}^{z}h(t)B(t)dt \end{displaymath}


\begin{displaymath}|F'(z)|=\Phi (|F(z)|^2), \quad z\in\partial {\mathbb D }. \end{displaymath}

This completes a recent result of Kühnau for $\Phi (x)=1+\alpha x$, $-1<\alpha<0$, where this boundary value problem has a geometrical interpretation, namely that $\beta (\alpha )F(r(\alpha )z)$ preserves hyperbolic arc length on $\partial\mathbb{D}$ for suitable $\beta (\alpha ),$
$r(\alpha )$. For these important choices of $\Phi$ we also prove that the corresponding functions $h$ are uniquely determined by $B$, and that $zh(z)$ is univalent in ${\mathbb D }$. Our work is related to Beurling's and Avhadiev's on conformal mappings solving free boundary value conditions in the unit disk.

References [Enhancements On Off] (What's this?)

  • 1. M. Agranovsky, T. Bandman, On a conjecture of Ruscheweyh, Complex Variables 31 (1996), 249-258. MR 98g:30013
  • 2. F.G. Avhadiev, Conformal mappings that satisfy the boundary condition of equality of metrics, Doklady Akad. Nauk 357 no. 3 (1996), 295-297 [Russ.], Engl. transl.: Doklady Mathematics 53 no. 2 (1996), 194-196. MR 97d:30007
  • 3. A. Beurling, An extension of the Riemann mapping theorem, Acta. Math. 90 (1953), 117-130. MR 15:614e
  • 4. L. Bieberbach, Gewöhnliche Differentialgleichungen, Springer-Verlag, Berlin-Göttingen-Heidelberg-New York, 1965.
  • 5. R. Fournier, St. Ruscheweyh, Remarks on a multiplier conjecture for univalent functions, Proc. Amer. Math. Soc. 116 (1992), 35-43. MR 92k:30016
  • 6. I.S. Jack, Functions starlike and convex of order $\alpha$, J. London Math. Soc. 3, (1971), 469-474. MR 43:7611
  • 7. R. Kühnau, Längentreue Randverzerrung bei analytischer Abbildung in hyperbolischer und sphärischer Geometrie, Mitt. Math. Sem. Giessen 229 (1997), 45-53. MR 98g:30011
  • 8. T. Sato, Sur l'équation aux dérivées partielles $\Delta z=f(x,y,z,p.q)$, Comp. Math. 12 (1954), 157-177. MR 17:474f
  • 9. -, Sur le problème du Dirichlet généralisé pour l'équation $\Delta u=f(p,u,\partial u)$, Comp. Math. 14 (1960), 237-259. MR 25:4225

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30C45, 30C55

Retrieve articles in all journals with MSC (1991): 30C45, 30C55

Additional Information

Richard Fournier
Affiliation: Centre de Recherches de Mathématiques, Université de Montréal, Montréal, Canada H3C 3J7
Email: fournier@DMS.UMontreal.CA

Stephan Ruscheweyh
Affiliation: Mathematisches Institut, Universität Würzburg D-97074 Würzburg, Germany

Received by editor(s): February 2, 1998
Published electronically: May 11, 1999
Additional Notes: The first author acknowledges support of FCAR (Quebec).
Communicated by: Albert Baernstein II
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society